Hail, Pontotoc
- When
- May 25, 2:04 PM CST
- Where
- Pontotoc County, 3 mi S of Roff
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.587, -96.840
The report was relayed by emergency management. The location is approximate.
This episode once again featured widespread severe convection across the central and southern extents of the WFO Norman Forecast Area from the afternoon of the 25th into early morning of the 26th. The background synoptic regime featured generally weak flow, with evidence of multiple weak embedded upper systems from northern Mexico into portions of the south-central United States.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
This episode once again featured widespread severe convection across the central and southern extents of the WFO Norman Forecast Area from the afternoon of the 25th into early morning of the 26th. The background synoptic regime featured generally weak flow, with evidence of multiple weak embedded upper systems from northern Mexico into portions of the south-central United States. A persistent plume of strong instability, steep mid-level lapse rates, and sufficient deep-layer wind shear supported the development of transiently organized convection, including a few supercells during the early evening hours. However, generally weak steering flow and widespread thunderstorm initiation led to rapid and complex storm-scale interactions, limiting overall storm longevity and intensity. Still, numerous reports of large to very large hail were received, especially across portions of the southern Oklahoma City Metropolitan area. With numerous heavy and slow-moving thunderstorms, flooding reports increased across southern Oklahoma by late evening of the 25th and into early morning of the 26th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 25, 1:51 PM CST, 13 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Norman OK 251 PM CDT Sun May 25 2025 ...New NEAR TERM, SHORT TERM... .KEY MESSAGES... Updated at 228 PM CDT Sun May 25 2025 - Severe weather and heavy rain expected tonight. Very strong winds possible with expected storm complex across the south. Other storms, including supercells, are possible this afternoon and evening. - Some severe storm and heavy rainfall potential continues Monday. - Cooler temperatures are possible behind a front early this week. && .NEAR TERM... (Rest of today and tonight) Issued at 251 PM CDT Sun May 25 2025 Will keep this quick as we are already turning to warning operations. Severe storms are expected to and are starting to develop. The most widespread severe threat will be from a complex of storms expected to develop in the southern Texas panhandle and the Texas South Plains then spread east into western north Texas and potentially southwest Oklahoma. The environment looks favorable for a bow echo to develop with the potential of very strong winds and very heavy rainfall. Winds over 75 mph are certainly possible. Other scattered storms may also develop east of this developing complex, and near a residual outflow boundary across Oklahoma, and indeed one supercell has developed over the Arbuckle Mountains. Large hail, wind and perhaps an isolated tornado will be possible with the more isolated storms east of the complex. Heavy rainfall will also be an issue as storms become more widespread and move across the area this evening and overnight. && .SHORT TERM... (Monday through Tuesday night) Issued at 251 PM CDT Sun May 25 2025 At least a marginal severe weather risk persists into Monday. Precipitation chances will remain relatively high Monday as the large scale mid-level trough moves approaches the area. But the specifics in where rain will occur and where severe weather potential will be will depend heavily on how the overnight storms affect the low-level thermodynamics. Precipitation chances decrease west to east across the area Monday night and early Tuesday as the mid-level trough moves over and then east of the forecast area. && .LONG TERM... (Wednesday through Saturday) Issued at 1207 AM CDT Sun May 25 2025 Active upper pattern continues through late week, with at least low rain chances each day. Temperatures will be mainly in the 70s, warming to the 80s by the weekend. Day && .AVIATION... (18Z TAFS) Issued at 1153 AM CDT Sun May 25 2025 Generally scattered to broken cumulus fields early this afternoon with ceilings around 2,500-4,000 feet. Storms will develop in western north Texas by mid afternoon and move eastward across the Red River region, with more scattered development expected along and north of I-40. Gusty winds, very heavy rainfall, and low visibilities are likely with these storms. A cold front will move through most of the area by morning, with IFR ceilings and some fog potential along with winds shift to northeasterly. Meister && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 85 64 77 60 / 60 80 50 60 Hobart OK 90 62 75 58 / 50 80 50 40 Wichita Falls TX 93 66 78 63 / 30 80 50 40 Gage OK 81 56 70 52 / 40 80 60 40 Ponca City OK 77 61 72 57 / 70 70 60 70 Durant OK 91 68 79 66 / 20 90 40 50 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch through Monday afternoon for OKZ014>048-050>052. TX...Flood Watch through Monday afternoon for TXZ083>090. && NEAR TERM...26 SHORT TERM...26 LONG TERM....14 AVIATION...04
Preliminary Local Storm Report
National Weather Service Norman OK
924 AM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 PM Hail 2 S Hardy 36.95N 96.80W
05/24/2025 E1.50 Inch Kay OK CO-OP Observer
Time estimated by radar.
&&Preliminary Local Storm Report
National Weather Service Norman OK
1004 AM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM Non-Tstm Wnd Dmg Headrick 34.63N 99.14W
05/25/2025 Jackson OK Public
Power poles down. Wake low/heatburst.
&&Preliminary Local Storm Report
National Weather Service Norman OK
1048 AM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM Tstm Wnd Dmg 6 ENE Vanoss 34.78N 96.77W
05/24/2025 Pontotoc OK Emergency Mngr
Large tree down into a home in the community
of Pickett. Time estimated.
0410 AM Tornado 1 SE Vanoss 34.76N 96.86W
05/24/2025 Pontotoc OK Emergency Mngr
A home was unroofed just southeast of
Vanoss. The tornado moved southeast around 2
miles.
0341 AM Tornado Asher 34.99N 96.92W
05/24/2025 Pottawatomie OK Emergency Mngr
Tree damage in Asher with convergent damage
pattern.
&&Special Weather Statement
National Weather Service Norman OK
139 PM CDT Sun May 25 2025
OKZ040>042-251915-
Garvin OK-Pontotoc OK-Murray OK-
139 PM CDT Sun May 25 2025
...Strong thunderstorms will impact portions of eastern Garvin,
southwestern Pontotoc and northeastern Murray Counties through 215 PM
CDT...
At 139 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles south of Wynnewood to 4 miles northeast
of Davis. Movement was northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sulphur, Davis, Wynnewood, Roff, Fitzhugh, Hickory, Vanoss, and Lake
Of The Arbuckles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3482 9714 3471 9664 3446 9701 3455 9730
TIME...MOT...LOC 1839Z 222DEG 12KT 3457 9717 3455 9705
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
JTSpecial Weather Statement
National Weather Service Norman OK
210 PM CDT Sun May 25 2025
OKZ032-251945-
Hughes OK-
210 PM CDT Sun May 25 2025
...A strong thunderstorm will impact portions of northeastern Hughes
County through 245 PM CDT...
At 210 PM CDT, Doppler radar was tracking a strong thunderstorm over
Horntown, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dustin, Lamar, and Horntown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3514 9601 3512 9601 3512 9603 3509 9606
3506 9607 3505 9609 3503 9609 3500 9630
3513 9635 3529 9606 3529 9603 3518 9598
3515 9598
TIME...MOT...LOC 1910Z 247DEG 16KT 3509 9624
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
JTSpecial Weather Statement
National Weather Service Norman OK
303 PM CDT Sun May 25 2025
OKZ028>030-040-252030-
Pottawatomie OK-Cleveland OK-Garvin OK-McClain OK-
303 PM CDT Sun May 25 2025
...A strong thunderstorm will impact portions of north central
Garvin, southeastern Cleveland, southwestern Pottawatomie and
southeastern McClain Counties through 330 PM CDT...
At 303 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wayne, moving northeast at 15 mph.
HAZARD...Wind gusts of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wayne, Wanette, Byars, and Rosedale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3482 9732 3493 9739 3513 9714 3488 9698
TIME...MOT...LOC 2003Z 242DEG 13KT 3491 9728
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JTThe Norman radar (KTLX), 92 km away, was scanning. The volume nearest the first event began at 20:01 UTC.
55 hail, 9 flash flood, 3 thunderstorm wind, 1 flood. Local standard time, as filed.
The report was relayed by emergency management. The location is approximate.
The report was relayed through mPING.
The report was relayed through mPING.
The report was relayed through mPING.
The report was relayed through mPING.
The report was relayed through mPING.
The report was relayed through mPING.
The report was relayed through mPING.
The report was relayed through mPING.
The report was relayed through mPING.
Broadcast media relayed an image showing a ruler measurement. The location is approximate, and the event time is estimated from radar observations.
The report was relayed through mPING.
The report was relayed through mPING.
The report was relayed through mPING.
An image showing a ruler measurement was shared. The location is approximate, and the event time is estimated from radar observations.
The report was relayed through mPING.
The report was relayed through mPING.
The report was relayed through mPING.
The report was relayed through mPING.
The report was relayed through mPING.
The report was relayed through mPING.
The report was relayed through mPING.
The report was relayed through mPING.
The report was relayed through mPING.
The report was relayed through mPING.
The report was relayed through mPING.
The report was relayed through mPING.
The report was relayed through mPING.
The report was relayed through mPING.
The report was relayed through mPING.
The report was relayed through mPING.
The report was relayed through mPING.
The report was relayed through mPING.
The report was relayed through mPING.
The report was relayed through mPING.
The report was relayed through mPING.
The report was relayed through mPING.
Hailfall occurred near the intersection of Oklahoma State Highways 74 and 33.
Flooding occurred along roadways, extended into yards and approached at least one house in the community of Tuttle. A broadcast media chaser also reported roadway flooding along Cimarron Road south of the community. The event time is approximate.
The location is approximate.
The report was relayed through mPING.
The location is approximate.
The report was relayed through mPING.
Frederick Regional Airport (KFDR) observation.
A broadcast media livestream showed roadway flooding along a section of Rockwell Avenue. The location and event time are approximate.
Grandfield (GRA2) Mesonet observation.
Roadway flooding occurred near the intersection of Main Street and Johnston Street in the community of Tishomingo. This was likely due to water rise from a tributary to Pennington Creek. The event time is approximate.
Relayed images show significant roadway flooding along West 6th Street due to water rise from a nearby creek. The event time is approximate.
Multiple sections of 7 Springs Road were washed out due to flooding. The event time is approximate.
A relayed image shows a section of roadway washed out, with a vehicle in the washout, near the intersection of Chickasaw Avenue and 9th Street in the community of Milburn. The event time is approximate.
A relayed image shows a section of Neshoba Street, between Main Street and 12th Street, washed out due to flooding. The event time is approximate.
The report was relayed through mPING.
The report was relayed through mPING.
An image was shared.
A few tree limbs were blown down. The location is approximate, and the event time is estimated from radar observations.
Two houses were evacuated due to rising floodwaters near the intersection of 5th Street and South Adams Street. A relayed image shows floodwaters entering at least one of these houses. The event time is approximate and likely occurred towards the end of the listed time frame.
Egypt Road, between Eli Road and Dunn Road, was closed due to flooding along the Blue River. The event time is approximate.
A portion of Griffin Mountain Road was washed out and closed due to flooding. At least one swift water rescue was performed during the early morning the 26th when a vehicle became stranded in floodwaters. The event time is approximate.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, May 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1261051, 1261263, 1261264, 1261265, 1261266, 1261267, 1261268, 1261269, 1261270, 1261271, 1261272, 1261274, 1261275, 1261276, 1261273, 1261277, 1261278, 1261280, 1261279, 1261281, 1261306, 1261282, 1261283, 1261284, 1261285, 1261286, 1261287, 1261288, 1261289, 1261290, 1261291, 1261292, 1261307, 1261293, 1261294, 1261304, 1261305, 1261296, 1261295, 1261297, and more.